Alert archive / Indiana / Flash Flood Warnings in 2008
Flash Flood Warning 75, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood warning at Jul 22, 2008, 2:01 AM EDT for Bartholomew County, Decatur County, Jennings County, Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2008, 2:01 AM EDT (06:01 UTC)
- Expired
- Jul 22, 2008, 5:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bartholomew County, IN, Decatur County, IN, Jennings County, IN
The radar
The Indianapolis radar (KIND), 81 km from the middle of the area, began a volume at 06:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2315 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1217 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 18.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KIND 220601
FFWIND
INC005-031-079-220900-
/O.NEW.KIND.FF.W.0075.080722T0601Z-080722T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
201 AM EDT TUE JUL 22 2008
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BARTHOLOMEW COUNTY IN CENTRAL INDIANA...
THIS INCLUDES THE CITY OF COLUMBUS...
SOUTHWESTERN DECATUR COUNTY IN CENTRAL INDIANA...
NORTHERN JENNINGS COUNTY IN SOUTHEAST INDIANA...
* UNTIL 500 AM EDT
* AT 156 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
DOPPLER RADAR WAS ESTIMATING OVER 3 INCHES OF RAIN HAS FALLEN OVER
PARTS OF THE WARNED AREA SINCE LAST YESTERDAY EVENING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TAYLORSVILLE...HARTSVILLE AND CLIFFORD
ADDITIONAL RAINFALL AMOUNTS OF OVER AN INCH ARE POSSIBLE IN THE
WARNED AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3902 8547 3904 8581 3907 8581 3906 8586
3904 8587 3906 8608 3932 8609 3925 8546
$$
KOCHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 12:52 AM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jul 22, 12:52 AM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1252 AM EDT TUE JUL 22 2008 .AVIATION...DISCUSSION FOR 06Z TAFS TRWS WERE POPPING UP ACRS CNTRL INDIANA THIS EVE INVOF A CD FNT FM JUST N OF HUF TO AROUND CVG. MEANWHILE...MUCH AREA OF SVR TRWS ACRS CNTRL IL WERE DROPPING SE BUT SPREADING QUICKLY EWD AND SHOULD BE NEAR HUF AND LAF BY 06Z AND IND AND BMG SHORTLY THEREAFTER. SO...WL ADD TRWS TO THE MAIN GROUP AND KEEP THEM IN THERE FOR A FEW HOURS. WL ALSO NEED TO ADD TEMPO GUSTY WINDS WITH TRWS. CIGS SHOULD BE VFR EXCEPT IN THE FIRST FEW HOURS WITH THE STORMS. SHOULD ALSO BE ENOUGH BLOWOFF TO AVOID ANY FOG. COULD ALSO BE MORE STORMS TOMORROW WITH AHEAD OF THE UPR TROF BUT TOO MENTION UNCERTAINTY TO MENTION MORE THAN CBS. && .DISCUSSION... FORECAST FOCUS IS ON CHANCES FOR RAIN INTO MID WEEK. AT 18Z MOST OF THE TSRA HAD ENDED ACROSS THE FORECAST AREA /FA/ WITH JUST ISOLATED TSRA AROUND. SKIES WERE BEGINNING TO CLEAR FROM PREV CONVECTION AND ATMS WAS WARMING UP. NUMEROUS SFC BOUNDARIES FROM PREV CONVECTION WERE ACROSS THE FA. GFS APPEARS TO BE SUFFERING FROM SOME FEEDBACK ISSUES IN THE FIRST FEW PERIODS OF THE FORECAST. WILL LEAN TOWARD THE NAM DURING THESE PERIODS OTHERWISE MODELS ARE SIMILAR ENOUGH FOR A BLEND TO BE USED. SCT CONVECTION MAY REFIRE LATE THIS AFTN ALONG OLD BOUNDARIES AS ATMS RECOVERS FROM PREV CONVECTION. LATER DURING THE NIGHT AN UPPER JET MOVES INTO THE LOWER LAKES AND PUTS THE FA IN THE RIGHT ENTRANCE REGION. THIS WILL INCREASE LIFT ACROSS THE FA AND PRODUCE ADDITIONAL TSRA. ATTM BEST FORCING LOOKS TO LINE UP ACROSS SRN FA ALTHOUGH AFOREMENTIONED BOUNDARIES MAY ALLOW FOR DIFFERENT DEVELOPMENT. WILL CONTINUE WITH PREV FORECAST AND KEEP LIKELY POPS ACROSS SRN FA TONIGHT. CHANCE POPS ELSEWHERE. PER LATEST DAY1 CONVECTIVE OUTLOOK SOME SEVERE STORMS ARE AGAIN POSSIBLE. MAV TEMPS LOOK A BIT COOL IN THE OUTLYING AREAS GIVEN EXPECTED DEWPOINTS. WENT WITH A BLEND OF THE COOLER MAV AND WARMER MET. ON TUESDAY UPPER TROF WILL BEGIN TO DIG INTO THE AREA AND PROVIDE FOR SOME ADDITIONAL LIFT. ALSO...CONVECTION MAY BE AROUND IN THE MORNING FROM OVERNIGHT MCS. WILL CONTINUE WITH CHANCE POPS WITH HIGHEST VALUES IN THE SOUTH FOR REASONS MENTIONED ABOVE. MAV LOOKS A BIT WARM GIVEN EXPECTED CLOUDS AND PRECIP...WENT CLOSER TO FWC VALUES. NAM TRYING TO KEEP SOME PRECIP AROUND TUE NIGHT WITH DEWPOINT GRADIENT BUT ATTM NOT CONFIDENT ENOUGH IN THIS SCENARIO TO INCLUDE POPS YET. WILL KEEP DRY FORECAST. WED INTO THU WILL BE DRY AS HIGH PRESSURE MOVES IN. NEXT WAVE MOVES IN FOR THU NIGHT AND MAY LINGER INTO FRI. WITH TIMING UNCERTAIN WILL KEEP FORECAST INTACT FOR NOW...BUT CURRENT TRENDS ARE FOR A QUICKER EXIT TO THIS SYSTEM. FA WILL REMAIN IN NW FLOW INTO THE WEEKEND WHICH MAY YIELD A CHANCE OF RAIN SOMETIME DURING THE PD...BUT THERE IS NOTHING TO FOCUS IN ON ATTM AND CHANCES FOR ANY ONE TIME PD REMAIN TOO LOW TO MENTION. WILL CONTINUE DRY FORECAST. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...MK PUBLIC...CS
Hazardous weather outlook, Jul 21, 3:35 PM EDT, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 335 PM EDT MON JUL 21 2008 INZ021-028>031-035>049-051>057-060>065-067>072-221945- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 335 PM EDT MON JUL 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. MORE THUNDERSTORMS WILL DEVELOP ACROSS THE AREA LATER THIS AFTERNOON INTO TONIGHT. ANY STORMS THAT FORM MAY BECOME SEVERE WITH DAMAGING WINDS THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL AGAIN BE POSSIBLE TUESDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. MORE STORMS WILL BE POSSIBLE THURSDAY NIGHT INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Jul 22, 1:15 AM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
115 AM EDT TUE JUL 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 AM TSTM WND GST TERRE HAUTE 39.47N 87.38W
07/22/2008 E0 MPH VIGO IN BROADCAST MEDIA
&&
DTUCEKLocal storm report, Jul 22, 1:17 AM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
117 AM EDT TUE JUL 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 AM TSTM WND GST TERRE HAUTE 39.47N 87.38W
07/22/2008 E60.00 MPH VIGO IN BROADCAST MEDIA
&&
DTUCEKLocal storm report, Jul 22, 1:18 AM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
118 AM EDT TUE JUL 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0113 AM TSTM WND GST 6 SW INDIANAPOLIS 39.72N 86.23W
07/22/2008 M61 MPH MARION IN ASOS
&&
ABROOKSLocal storm report, Jul 22, 1:25 AM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
125 AM EDT TUE JUL 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM TSTM WND GST CLAYTON 39.69N 86.52W
07/22/2008 E60 MPH HENDRICKS IN TRAINED SPOTTER
1240 AM TSTM WND DMG TERRE HAUTE 39.47N 87.38W
07/22/2008 VIGO IN BROADCAST MEDIA
NUMEROUS TREES DOWN IN ST.MARY OF THE WOODS AREA.
&&
DTUCEKLocal storm report, Jul 22, 1:26 AM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
126 AM EDT TUE JUL 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 AM TSTM WND GST PLAINFIELD 39.70N 86.39W
07/22/2008 E60 MPH HENDRICKS IN AMATEUR RADIO
&&
DTUCEKLocal storm report, Jul 22, 1:53 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
153 AM EDT TUE JUL 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1257 AM TSTM WND GST 2 SSE BROWNSBURG 39.81N 86.38W
07/22/2008 E60 MPH HENDRICKS IN TRAINED SPOTTER
&&
DTUCEKThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 11:24 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Monroe | 51 min |
| Jul 21, 11:57 PM EDT | Severe Thunderstorm Warning | IND | Clay, Parke, Vermillion, Vigo | 63 min |
| Jul 22, 12:03 AM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Jennings | 42 min |
| Jul 22, 12:19 AM EDT | Areal Flood Warning | IND | Bartholomew, Brown | 3 hr |
| Jul 22, 12:25 AM EDT | Severe Thunderstorm Warning | IND | Johnson, Morgan | 35 min |
| Jul 22, 12:40 AM EDT | Severe Thunderstorm Warning | IND | Clay, Owen, Vigo | 35 min |
| Jul 22, 12:44 AM EDT | Severe Thunderstorm Warning | IND | Hendricks, Morgan, Putnam | 46 min |
| Jul 22, 12:46 AM EDT | Severe Thunderstorm Warning | IND | Jennings | 29 min |
| Jul 22, 1:03 AM EDT | Severe Thunderstorm Warning | IND | Hendricks, Johnson, Marion, Morgan | 42 min |
| Jul 22, 1:31 AM EDT | Severe Thunderstorm Warning | IND | Decatur, Hancock, Henry, Rush, Shelby | 59 min |
| Jul 22, 1:33 AM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Johnson, Monroe, Morgan | 42 min |
Nearby
Flash Flood Warnings in Indiana, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.